I have been perscribed phentermine 37.5 tabs for weight loss. My first 6 weeks went well. In the last two weeks I have only lost 1 lb. However, I also started drinking more caffeinated drinks again. I didn't know it wasn't recommended. My question is...after building a tolerance, can I take a break and start it again? Will the tolerance have gone away? Will it be like starting over?
The short answer is yes, Phetermine is addictive and after a while it will take more of the med to have the same effect, but if you take a drug vacation (about a month) It will again be effective. That's why its for short term use and is part of a regimine. Never increase dosage w/o talking w/doc. (this is how problems begin) How close are you to your ideal weight? The more weight you lose the more difficult it is to lose more. Talk with your Doc to see if you are healthy enought to walk for around 30 minutes, 3 times a day and a little strength training will help also. (It takes more calories to maintain a pound of muscle compared to a pound of fat. Also muscle weighs more than fat, so you could be getting smaller and not losing(and maybe even gaining) a little weight. How do you feel compared to 6 weeks ago? To get ripped say like a body builder,you will need to do m-u-c-h more than take diet pills. However, if you just want to fit back into your "skinny jeans" diet,walking and a little weight traing will maintain your weight.
Phentermine is not addicting. You will not experience any physical withdraw symptoms when you stop taking them. They are not amphetamines, they are similar but are not. I started taking phentermine 13 years ago after my daughter was born because I needed help loosing the after baby weight. I took them and first 2 weeks I lost 11 pounds but also followed the low fat no simple sugar diet that the doctor told me to follow and also, I walked at least a mile every day and also did aerobics every day. In a matter of 3 months I went from a size 9 to a zero and yes had more muscle than fat, so when I would weigh in at 115 at dr. Office they didn't know where the weight was because I was so small. Too small. I am 5'4 and went from 150 to 115. I kept taking the phentermine for about another year with really no break because mentally I thought without taking it I could not keep the weight off, that's where it seems it is addictive, if anything we make ourselves think its addictive, because truly our bodies will experience no withdraw behavior when we stop taking it. Just a little tired without it and of course hungry. But, I have noticed over the years when u do take about a month break from it and restart taking again it does help me. But, in my case that is me taking it on and off for 13 years. There has been times when I stopped taking it for a year and I did not experience any addictive withdraw symptoms. Anyways, good luck to u!
i have to say, i did have withdrawal symptoms, i have gotten used to it and wanted to take a break so i stopped on a saturday. i was SO tired that day, i could barely keep my eyes open even though i had slept for like over 13 hours, i mean i got out of bed but i was just really, really tired, i was never like that before i started the phen. i didn't have any headaches or nausea or anything like that, just really, really extreme fatigue, so about 1ish i gave up and took one and within the hour i felt normal, so i am slowly weaning my self off, im down to half a pill every other day, i didn't have one today and dont plan on taking any more unless i need it, then after a month start back on it, but this time i plan on taking it every other day, instead of every day. i think that everyone will react differently when they stop taking this. i have been taking them since mid october
Phentermine screws up your neurotransmitters, kimmit326- you are probably so tired because your adrenals are exhausted. I took it 3 years ago to loose baby weight - I could hardly handle taking it every day, and while I did loose weight, its mostly back now. What it did to me was make me irrational (though I felt sharp as a tac) and aggressive. I knocked down a wall in the house that was annoying me - my husband was so freaked when he came home. I have a dear friend who couldn't talk to me when I was on it as I was so snippy and snarly. It releases your neurotransmitters so you end up raw, well, I did. I took it again recently to help me move house - It sure helped - I was a dynamo, but afterwards - what a crash. I was depressed, edgy, I threw it all out.
Nikki1220, you must have the most amazing nervous system to cope with taking it for so long, or tolerance or something.
I am not saying it is addictive either, (though I did used to know someone who was addicted to it - she was a bit of a mess in general) but it will cause a crash when you stop it as your NT's are all over the place or used up. So it must be used with caution if anyone has a tendency to be easily stressed, depressed or insomniac. Plus, because it works by speeding you up once you slow down again - guess what...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.